Diffuse toxic goiter: complications, their causes and consequences.
Diffuse toxic goiter (bazedova disease) - a defeat of the thyroid gland, characterized by a uniform increase in its volume and excessive synthesis of hormones.
Complications of diffuse toxic goiter can be considered all clinical manifestations from other organs and tissues. After all, all of them are secondary reactions in response to excessive production of thyroid hormones. Sometimes such complaints obscure the underlying cause of the disease. But usually all of them disappear after normalizing the hormonal background.
Complications of diffuse toxic goiter: hypothyroidism
Such a condition may develop as a result of the disease. After continuous and prolonged giprostymulation of the gland, its functional capabilities are exhausted, and the effect on cell receptors ceases to give some effect. Sustained hypothyroidism after a transplanted goiter can also be a consequence of treatment (especially surgical). Removing most of the gland can lead to a strong reduction in the level of hormones in the blood. The duration of such a situation is difficult to predict. In order to compensate for the hormonal shift, it is necessary to replace the therapy, which is carried out under the control of hormones of blood.
Complications of diffuse toxic goiter: thyrotoxic crisis
Characterized by a sharp increase in the number of thyroid hormones in the blood against the background of existing thyrotoxicosis (poisoning the body with elevated levels of thyroid hormones in the blood).
Symptoms of thyrotoxic crisis:
- A sharp increase in body temperature to 40 degrees;
- Increase in blood pressure systole;
- Increased heart rate (tachycardia);
- Dehydration of the organism (dry mouth, dry skin);
- Unbridled liquid stool (diarrhea);
- Abdominal pain;
- The patient is excited up to the delusional state.
The danger of such a state is the rapid exhaustion of systems and organs. Rapidly developing cardiovascular insufficiency. Hepatic failure with jaundice may develop.
The patient needs continuous observation of a physician in a hospital setting.